Alert archive / Illinois / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm watch at Dec 23, 2012, 2:48 PM CST for 16 counties in Illinois. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 2:48 PM CST (20:48 UTC)
- In effect from
- Dec 25, 2012, 6:00 PM CST
- Expired
- Dec 25, 2012, 3:41 AM CST
- In force
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS43 KILX 232048 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CST SUN DEC 23 2012 ...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN ILLINOIS CHRISTMAS NIGHT THROUGH WEDNESDAY... .A STRONG WINTER SYSTEM IS EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS ON CHRISTMAS DAY AND MOVE NORTHEAST...JUST SOUTH OF ILLINOIS...INTO THE TENNESSEE AND KENTUCKY AREA BY WEDNESDAY. BASED ON THE CURRENT FORECAST TRACK OF THE SURFACE LOW PRESSURE AREA...AN AREA OF SNOW IS EXPECTED TO OCCUR ACROSS A GOOD PORTION OF CENTRAL AND SOUTHERN ILLINOIS. THE GREATEST RISK FOR HEAVY SNOWFALL...OF OVER 6 INCHES WILL BE ALONG AND EAST OF INTERSTATE 57. ILZ044>046-054>057-061>063-066>068-071>073-241000- /O.NEW.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 248 PM CST SUN DEC 23 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW IS EXPECTED TO BEGIN CHRISTMAS NIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOWFALL...COMBINE WITH STRONG NORTHERLY WINDS WILL BE BETWEEN MIDNIGHT TUESDAY NIGHT AND NOON ON WEDNESDAY. * ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST SNOWFALL WILL OCCUR ACROSS SOUTHERN AND SOUTHEASTERN ILLINOIS AND INTO CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE IN THIS AREA. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR FOR UPDATED FORECASTS. * WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. * IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THEN ONE HALF MILE...WITH WHITEOUT CONDITIONS POSSIBLE AT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AUTEN
4 follow-up statements
140 WWUS43 KILX 240948 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 348 AM CST MON DEC 24 2012 ...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY... .A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN NORTH TEXAS ON CHRISTMAS MORNING AND MOVE NORTHEAST TO ALONG THE CENTRAL TENNESSEE AND KENTUCKY BORDER BY DAWN WEDNESDAY...AND TO THE WEST VIRGINIA AND OHIO BORDER BY SUNSET WEDNESDAY. AN AREA OF SNOW IS EXPECTED TO DEVELOP NORTHWARD ACROSS SOUTHEAST ILLINOIS TUESDAY EVENING AND INTO CENTRAL ILLINOIS MAINLY SOUTHEAST OF THE ILLINOIS RIVER BY OVERNIGHT TUESDAY NIGHT. THE GREATEST RISK FOR HEAVY SNOWFALL OF 6 TO 9 INCHES WILL BE ALONG AND EAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER EASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. ILZ044>046-054>057-061>063-066>068-071>073-242200- /O.CON.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 348 AM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND ESPECIALLY EASTERN ILLINOIS. THE HEAVIEST SNOWFALL FROM I-57 EAST...COMBINED WITH STRONG NORTHERLY WINDS WILL BE FROM MIDNIGHT TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON. * ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR FOR UPDATED FORECASTS. THERE IS ALSO A CHANCE OF SLEET AND FREEZING RAIN IN FAR SOUTHEAST ILLINOIS TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * WIND...STRONG NORTHERLY WINDS GUSTING TO 25 TO 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THEN ONE HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE SOME ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS. && $$ 07
406 WWUS43 KILX 242103 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CST MON DEC 24 2012 ...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY... .A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN SOUTHERN PLAINS ON CHRISTMAS MORNING AND MOVE NORTHEAST TO CENTRAL TENNESSEE BY WEDNESDAY MORNING...AND THEN TO THE WEST VIRGINIA WEDNESDAY EVENING. AN AREA OF SNOW IS EXPECTED TO DEVELOP NORTHWARD ACROSS SOUTHEAST ILLINOIS TUESDAY EVENING AND INTO CENTRAL ILLINOIS MAINLY SOUTHEAST OF THE ILLINOIS RIVER BY OVERNIGHT TUESDAY NIGHT. THE GREATEST RISK FOR HEAVY SNOWFALL OF 6 TO 10 INCHES WILL BE ALONG AND EAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER EASTERN AND SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. ILZ044>046-054>057-061>063-066>068-071>073-251000- /O.CON.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 303 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND ESPECIALLY EASTERN AND SOUTHEASTERN ILLINOIS. THE HEAVIEST SNOWFALL FROM I-57 EAST...COMBINED WITH STRONG NORTHERLY WINDS WILL BE FROM MIDNIGHT TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON. * ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR FOR UPDATED FORECASTS. * WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN AND SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE SOME ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS. && $$ AUTEN
839 WWUS43 KILX 242108 CCA WSWILX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CST MON DEC 24 2012 CORRECTION TO WIND GUST SPEEDS ...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY... .A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN SOUTHERN PLAINS ON CHRISTMAS MORNING AND MOVE NORTHEAST TO CENTRAL TENNESSEE BY WEDNESDAY MORNING...AND THEN TO THE WEST VIRGINIA WEDNESDAY EVENING. AN AREA OF SNOW IS EXPECTED TO DEVELOP NORTHWARD ACROSS SOUTHEAST ILLINOIS TUESDAY EVENING AND INTO CENTRAL ILLINOIS MAINLY SOUTHEAST OF THE ILLINOIS RIVER BY OVERNIGHT TUESDAY NIGHT. THE GREATEST RISK FOR HEAVY SNOWFALL OF 6 TO 10 INCHES WILL BE ALONG AND EAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER EASTERN AND SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. ILZ044>046-054>057-061>063-066>068-071>073-251015- /O.COR.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 307 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND ESPECIALLY EASTERN AND SOUTHEASTERN ILLINOIS. THE HEAVIEST SNOWFALL FROM I-57 EAST...COMBINED WITH STRONG NORTHERLY WINDS WILL BE FROM MIDNIGHT TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON. * ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR FOR UPDATED FORECASTS. * WIND...STRONG NORTHERLY WINDS GUSTING TO 35 TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN AND SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE SOME ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS. && $$ AUTEN
861 WWUS43 KILX 250941 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 341 AM CST TUE DEC 25 2012 ILZ044-251045- /O.CAN.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ PIATT- 341 AM CST TUE DEC 25 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WATCH. SNOW ACCUMULATIONS WITH THE APPROACHING STORM ARE EXPECTED TO REMAIN BELOW WARNING OR ADVISORY CRITERIA. $$ ILZ063-067-068-071>073-251700- /O.UPG.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ /O.NEW.KILX.WS.W.0002.121226T0300Z-121227T0000Z/ CLARK-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE 341 AM CST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO BEGIN AFTER 9 PM TONIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOWFALL... COMBINED WITH STRONG NORTHERLY WINDS...WILL BE FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 8 INCHES WILL BE COMMON BY THE TIME THE SNOW TAPERS OFF LATE WEDNESDAY. * WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW OVERNIGHT TONIGHT AND WEDNESDAY. * IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST SNOWFALL...ALONG WITH THE STRONG WINDS...WILL MAKE DRIVING VERY DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ045-046-054>057-061-062-066-251700- /O.UPG.KILX.WS.A.0001.121226T0000Z-121227T0000Z/ /O.NEW.KILX.WW.Y.0007.121226T0600Z-121227T0000Z/ CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-EFFINGHAM- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM 341 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOWFALL... COMBINED WITH STRONG NORTHERLY WINDS...WILL BE FROM LATE TONIGHT THROUGH NOON ON WEDNESDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE COMMON BY THE TIME THE SNOW TAPERS OFF LATE WEDNESDAY. THE HIGHEST TOTALS SHOULD FALL CLOSER TO THE I-70 CORRIDOR. * WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW LATE TONIGHT AND WEDNESDAY. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS...INCLUDING SLIPPERY ROADS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ HUETTL/BAK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 11:37 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 23, 11:37 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1137 AM CST SUN DEC 23 2012 .DISCUSSION... ISSUED 954 AM CST SUN DEC 23 2012 SLOW-MOVING BOUNDARY NEAR THE I-70 CORRIDOR WILL CONTINUE TO SETTLE SOUTHWARD THROUGH THE AFTERNOON HOURS. TEMPERATURES INTO THE MID TO UPPER 30S SOUTH OF THE BOUNDARY ALREADY...AND SHOULD RISE SEVERAL MORE DEGREES BEFORE ITS PASSAGE. THE SNOW COVER ACROSS THE NORTHWEST CWA HAS LED TO A COLDER START THERE WITH TEMPERATURES STILL IN THE TEENS AROUND GALESBURG...AND HIGHS THERE MAY STRUGGLE TO REACH FREEZING. CLOUDINESS ALONG THE FRONT SHOULD MOVE OUT OVER THE NEXT FEW HOURS...BUT ADDITIONAL CLOUDS WILL RAPIDLY SPREAD OVER CENTRAL ILLINOIS FROM THE WEST THIS AFTERNOON. LITTLE CHANGE NEEDED TO THE CURRENT FORECAST...ASIDE FROM SOME MINOR TWEAKS TO THE HOURLY TEMPERATURE AND CLOUD TRENDS. GEELHART && .AVIATION... ISSUED 1135 AM CST SUN DEC 23 2012 MAIN CONCERN REMAINS WITH DEVELOPMENT OF MVFR/IFR CONDITIONS LATE THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOWING INVERSION AROUND 1000 FEET BEGINNING TO TIGHTEN UP THIS EVENING...AHEAD OF AN UPPER WAVE THAT WILL ARRIVE IN CENTRAL ILLINOIS EARLY MONDAY MORNING. WILL CONTINUE WITH DEVELOPMENT OF LOW CEILINGS BELOW 1000 FEET OVERNIGHT. A COUPLE OF THE MODELS SHOW SOME POTENTIAL FOR PRECIPITATION TOWARD SUNRISE. THIS WOULD PROBABLY BE IN THE FORM OF FREEZING DRIZZLE...BUT THERE IS SO MUCH DRY AIR ABOVE THE INVERSION THAT CONFIDENCE OF ANY PRECIP IS LOW RIGHT NOW. THEREFORE...LEFT ANY MENTION OF IT OUT OF THE TAFS FOR THE MOMENT. GEELHART && .PREV DISCUSSION... ISSUED 330 AM CST SUN DEC 23 2012 SHORT TERM...TODAY THROUGH WEDNESDAY UNSETTLED WEATHER PATTERN EXPECTED OVER IL THIS WEEK WITH 3 WEATHER SYSTEMS TO IMPACT THE REGION...THE STRONGEST ONE BEING TUE NIGHT/WED WITH POTENTIAL OF SEVERAL INCHES OF SNOW IN SE IL AND WEAKEST DISTURBANCE OVERNIGHT AND MONDAY. 00Z MODELS ARE IN BETTER AGREEMENT AND HAVE TRENDED FURTHER NORTHWARD WITH QPF/SNOW INTO CENTRAL IL OVERNIGHT TUE NIGHT AND WED SE OF THE IL RIVER. HAVE ADJUSTED THE FORECAST ACCORDINGLY AND WILL ISSUE A SPECIAL WEATHER STATEMENT FOR SE IL FOR THIS STRONG WINTER WX SYSTEM. WEAK FRONTAL BOUNDARY PRESSING SE THROUGH CENTRAL IL/MO EARLY THIS MORNING AND GOING THROUGH DRY WITH JUST INCREASING HIGH CLOUDS. PATCHY FREEZING FOG AT GALESBURG WITH VSBY 1/2 TO 1 MILE BUT FOG SO FAR HAS BEEN VERY ISOLATED AND MAY HANDLE THIS WITH A NOWCAST. CLOUDS TO GRADUALLY INCREASE THROUGH THE DAY AS MOSTLY SUNNY SKIES THIS MORNING BECOMING PARTLY TO MOSTLY CLOUDY DURING THE AFTERNOON. HIGHS TO RANGE FROM THE LOWER 30S NW OF THE IL RIVER TO THE MID TO UPPER 40S IN FAR SE IL. AN UPPER LEVEL DISTURBANCE EJECTS INTO THE MIDWEST FROM THE NORTHERN ROCKIES MONDAY WHILE WEAK 1011 MB LOW PRESSURE ALONG THE WESTERN RED RIVER BORDER OF TX/OK TRACKS NE STAYING SE OF THE OHIO RIVER. THIS SYSTEM IS LIMITED WITH MOISTURE AND MAINLY A TRACE EVENT FOR CENTRAL IL WITH BEST POPS IN SE IL WHERE MAINLY LIGHT RAIN POSSIBLE OVERNIGHT AND MONDAY MORNING. HAVE MIXED PRECIPITATION NORTH OF I-70 INCLUDING PATCHY FREEZING DRIZZLE POSSIBLE. LIGHT PRECIP CHANCES GRADUALLY SHIFT EAST DURING MON AFTERNOON BUT LOW CLOUDS TO LINGER. IL IN BETWEEN WEATHER SYSTEMS ON MONDAY NIGHT AND TUE WITH DRY CONDITIONS. THEN STRONG/DEEPENING LOW PRESSURE EJECTS NE FROM THE SOUTHERN MS VALLEY INTO MID TN BY DAWN WED AND INTO CENTRAL WV BY SUNSET WED. SLOWED DOWN THE ARRIVAL OF SNOW TUE EVENING AND MAINLY OCCURRING OVER SE IL TUE EVENING...THEN SPREADING INTO CENTRAL IL OVERNIGHT TUE NIGHT. HEAVY SNOW STILL APPEARS POSSIBLE SE OF I-70 WHERE UP TO 6 INCHES POSSIBLE ESPECIALLY FROM LAWRENCEVILLE SE. THIS STORM WILL DEFINITELY NEED TO BE WATCHED ESPECIALLY FOR HOLIDAY TRAVELERS HEADING BACK HOME FROM CHRISTMAS CELEBRATIONS. SNOW CHANCES APPEAR HIGHEST OVERNIGHT TUE NIGHT AND WED MORNING AND HAVE LOWEST POPS NW OF THE IL RIVER WHICH APPEARS TO BE ON EDGE OF STORM SYSTEM. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY HIGH PRESSURE RIDGE BUILDS INTO REGION THU WITH DRY WX RETURNING AND STAYING COLD. FEW CHANGES MADE TO THE EXTENDED FORECAST AS ANOTHER WX SYSTEM TO RETURN GOOD CHANCE OF SNOW LATER FRI AND FRIDAY NIGHT AS STRONG CUTOFF LOW/TROF MOVES INTO THE MIDWEST WITH ELONGATED AREA OF LOW PRESSURE. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 23, 11:03 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1103 AM CST SUN DEC 23 2012 ILZ027>031-036>038-040>057-061-241200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1103 AM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE OVERNIGHT. HOWEVER...LITTLE ICING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM SYSTEMS WILL IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY...AND AGAIN FRIDAY INTO SATURDAY. THESE SYSTEMS WILL BRING SNOW TO THE AREA...WITH THE BEST CHANCE OF SNOW ACCUMULATION OCCURRING WITH THE SECOND SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-241200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1103 AM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM SYSTEMS WILL IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY...AND AGAIN FRIDAY INTO SATURDAY. THESE SYSTEMS WILL BRING SNOW TO THE AREA...AND BOTH SYSTEMS HAVE THE POTENTIAL TO PRODUCE ACCUMULATING SNOWS AS THEY PASS BY. THE FIRST SYSTEM IS MORE LIKELY TO PRODUCE SIGNIFICANT SNOW ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
Nearby
Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.